Alert archive / Tennessee / Wind Advisories in 2016

Wind Advisory 16, NWS Morristown, TN

December 3, 20169 counties in Tennessee; Cherokee County, Clay County, North Carolina

NWS Morristown, TN issued this wind advisory at Dec 3, 2016, 3:21 PM EST for 9 counties in Tennessee; Cherokee County, Clay County, North Carolina. It took effect at Dec 4, 2016, 10:00 AM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 3, 2016, 3:21 PM EST (20:21 UTC)
In effect from
Dec 4, 2016, 10:00 AM EST
Expired
Dec 4, 2016, 10:00 PM EST
In force
12 hr
Issued by
NWS Morristown, TN

Counties Cherokee County, NC, Clay County, NC, Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Polk County, TN, Sevier County, TN, Unicoi County, TN

The radar

The Knoxville radar (KMRX), 48 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.4 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2016-12-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2016-12-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -159 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2125 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-159 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

882 
WWUS74 KMRX 032021
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
321 PM EST SAT DEC 3 2016

...STRONG WINDS EXPECTED ALONG THE EAST TENNESSEE MOUNTAINS AND
SOUTHWEST NORTH CAROLINA ON SUNDAY...

.STRONG DOWNSLOPE WINDS WILL DEVELOP ALONG THE EAST TENNESSEE AND
SOUTHWEST NORTH CAROLINA MOUNTAINS AHEAD OF AN APPROACHING UPPER-
LEVEL STORM SYSTEM. THE HIGHEST WINDS WILL OCCUR ALONG THE PEAKS
OF THE MOUNTAINS...BUT STRONG...ERRATIC...GUSTY WINDS ARE ALSO
EXPECTED BELOW 3000 FEET INTO THE SMOKY MOUNTAIN FOOTHILLS. THESE
WINDS COULD CONTRIBUTE TO FIRE GROWTH AND SPREAD IN AREAS THAT
STILL HAVE ONGOING WILDFIRES. ADDITIONALLY...THESE DOWNSLOPE WINDS
MAY ERODE THE PRECIPITATION SHIELD THAT WILL BE MOVING ACROSS THE
REGION IN LOCATIONS DIRECTLY ALONG THE MOUNTAINS THAT ARE IMPACTED
BY WILDFIRES. 

NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-041000-
/O.NEW.KMRX.WI.Y.0016.161204T1500Z-161205T0300Z/
CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-
UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...
GATLINBURG...COKER CREEK...DUCKTOWN
321 PM EST SAT DEC 3 2016

...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 10 PM EST SUNDAY. 

* TIMING...10 AM TO 10 PM ON SUNDAY.

* WINDS...SOUTHEAST WINDS OF 15 TO 30 MPH...WITH GUSTS UP TO 50
  MPH.
 
* IMPACTS...THESE WINDS COULD CONTRIBUTE TO FIRE GROWTH AND SPREAD
  IN AREAS THAT STILL HAVE ONGOING WILDFIRES. ADDITIONALLY...THEY MAY
  DOWN TREES OR TREE LIMBS...AS WELL AS POWER LINES. LOOSE OUTDOOR
  OBJECTS SHOULD BE SECURED. MOTORISTS SHOULD BE EXTRA CAUTIOUS TO
  CROSS WINDS ESPECIALLY WHEN DRIVING IN THE HIGHER ELEVATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
4 follow-up statements
027 
WWUS74 KMRX 040300
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
1000 PM EST SAT DEC 3 2016

...STRONG WINDS EXPECTED ALONG THE EAST TENNESSEE MOUNTAINS AND
SOUTHWEST NORTH CAROLINA ON SUNDAY...

.STRONG DOWNSLOPE WINDS WILL DEVELOP ALONG THE EAST TENNESSEE AND
SOUTHWEST NORTH CAROLINA MOUNTAINS AHEAD OF AN APPROACHING UPPER-
LEVEL STORM SYSTEM. THE HIGHEST WINDS WILL OCCUR ALONG THE PEAKS
OF THE MOUNTAINS...BUT STRONG...ERRATIC...GUSTY WINDS ARE ALSO
EXPECTED BELOW 3000 FEET INTO THE SMOKY MOUNTAIN FOOTHILLS. THESE
WINDS COULD CONTRIBUTE TO FIRE GROWTH AND SPREAD IN AREAS THAT
STILL HAVE ONGOING WILDFIRES. ADDITIONALLY...THESE DOWNSLOPE
WINDS MAY ERODE THE PRECIPITATION SHIELD THAT WILL BE MOVING
ACROSS THE REGION IN LOCATIONS DIRECTLY ALONG THE MOUNTAINS THAT
ARE IMPACTED BY WILDFIRES.

NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-041100-
/O.CON.KMRX.WI.Y.0016.161204T1500Z-161205T0300Z/
CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-
UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...
GATLINBURG...COKER CREEK...DUCKTOWN
1000 PM EST SAT DEC 3 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM EST
SUNDAY...

* TIMING...10 AM TO 10 PM ON SUNDAY.

* WINDS...SOUTHEAST WINDS OF 15 TO 30 MPH...WITH GUSTS UP TO 50 
  MPH. 

* IMPACTS...THESE WINDS COULD CONTRIBUTE TO FIRE GROWTH AND 
  SPREAD IN AREAS THAT STILL HAVE ONGOING WILDFIRES. 
  ADDITIONALLY...THEY MAY DOWN TREES OR TREE LIMBS...AS WELL AS 
  POWER LINES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. 
  MOTORISTS SHOULD BE EXTRA CAUTIOUS TO CROSS WINDS ESPECIALLY 
  WHEN DRIVING IN THE HIGHER ELEVATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
678 
WWUS74 KMRX 040813 AAA
NPWMRX

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
313 AM EST SUN DEC 4 2016

...STRONG WINDS EXPECTED ALONG THE EAST TENNESSEE MOUNTAINS AND
SOUTHWEST NORTH CAROLINA TODAY AND THIS EVENING...

.STRONG DOWNSLOPE WINDS WILL DEVELOP TODAY ALONG THE EAST
TENNESSEE AND SOUTHWEST NORTH CAROLINA MOUNTAINS AHEAD OF AN
APPROACHING UPPER- LEVEL STORM SYSTEM. THE HIGHEST WINDS WILL OCCUR
ALONG THE PEAKS OF THE MOUNTAINS...BUT STRONG...ERRATIC...GUSTY
WINDS ARE ALSO EXPECTED BELOW 3000 FEET INTO THE SMOKY MOUNTAIN
FOOTHILLS. THESE WINDS COULD CONTRIBUTE TO FIRE GROWTH AND SPREAD
IN AREAS THAT STILL HAVE ONGOING WILDFIRES. 

NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-042100-
/O.CON.KMRX.WI.Y.0016.161204T1500Z-161205T0300Z/
CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-
UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...
GATLINBURG...COKER CREEK...DUCKTOWN
313 AM EST SUN DEC 4 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM EST THIS EVENING...

* TIMING...10 AM TO 10 PM ON SUNDAY.

* WINDS...SOUTHEAST WINDS OF 15 TO 30 MPH...WITH GUSTS OF 40 TO 50
  MPH.

* IMPACTS...THESE WINDS COULD CONTRIBUTE TO FIRE GROWTH AND 
  SPREAD IN AREAS THAT STILL HAVE ONGOING WILDFIRES. 
  ADDITIONALLY...THEY MAY DOWN TREES OR TREE LIMBS...AS WELL AS 
  POWER LINES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. 
  MOTORISTS SHOULD BE EXTRA CAUTIOUS TO CROSS WINDS ESPECIALLY 
  WHEN DRIVING IN THE HIGHER ELEVATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
251 
WWUS74 KMRX 041549 AAB
NPWMRX

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
1049 AM EST SUN DEC 4 2016

...STRONG WINDS EXPECTED ALONG THE EAST TENNESSEE MOUNTAINS AND
SOUTHWEST NORTH CAROLINA TODAY AND THIS EVENING...

.STRONG DOWNSLOPE WINDS WILL DEVELOP TODAY ALONG THE EAST
TENNESSEE AND SOUTHWEST NORTH CAROLINA MOUNTAINS AHEAD OF AN
APPROACHING UPPER-LEVEL STORM SYSTEM. THE HIGHEST WINDS WILL OCCUR
ALONG THE PEAKS OF THE MOUNTAINS...BUT STRONG...ERRATIC...GUSTY
WINDS ARE ALSO EXPECTED BELOW 3000 FEET INTO THE SMOKY MOUNTAIN
FOOTHILLS. THESE WINDS COULD CONTRIBUTE TO FIRE GROWTH AND SPREAD
IN AREAS THAT STILL HAVE ONGOING WILDFIRES.

NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-050300-
/O.CON.KMRX.WI.Y.0016.000000T0000Z-161205T0300Z/
CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-
UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...
GATLINBURG...COKER CREEK...DUCKTOWN
1049 AM EST SUN DEC 4 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

* TIMING...THROUGH 10 PM LATE THIS EVENING. 

* WINDS...SOUTHEAST WINDS OF 15 TO 30 MPH...WITH GUSTS OF 40 TO 
  50 MPH. 

* IMPACTS...THESE WINDS COULD CONTRIBUTE TO FIRE GROWTH AND 
  SPREAD IN AREAS THAT STILL HAVE ONGOING WILDFIRES. 
  ADDITIONALLY...THEY MAY DOWN TREES OR TREE LIMBS...AS WELL AS 
  POWER LINES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. 
  MOTORISTS SHOULD BE EXTRA CAUTIOUS TO CROSS WINDS ESPECIALLY 
  WHEN DRIVING IN THE HIGHER ELEVATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
477 
WWUS74 KMRX 041906
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
206 PM EST SUN DEC 4 2016

...STRONG WINDS EXPECTED ALONG THE EAST TENNESSEE MOUNTAINS AND
SOUTHWEST NORTH CAROLINA TODAY AND THIS EVENING...WITH STRONGER
DOWNSLOPE WINDS POSSIBLE LATE MONDAY EVENING INTO TUESDAY
AFTERNOON...

.STRONG DOWNSLOPE WINDS WILL CONTINUE THROUGH THIS EVENING ALONG
THE EAST TENNESSEE AND SOUTHWEST NORTH CAROLINA MOUNTAINS AHEAD OF
AN APPROACHING UPPER-LEVEL STORM SYSTEM. THE HIGHEST WINDS WILL
OCCUR ALONG THE PEAKS OF THE MOUNTAINS.

EVEN STRONGER WINDS IN THE HIGHER TERRAIN AND SURROUNDING FOOTHILLS
ARE POSSIBLE LATE MONDAY NIGHT THROUGH EARLY TUESDAY AFTERNOON.
SUSTAINED WINDS OF 25 TO 40 MPH AND GUSTS OF 50 TO 60 MPH WILL BE
POSSIBLE DURING THIS TIME. THE STRONGEST WINDS WILL LIKELY OCCUR
AT ELEVATIONS ABOVE 2000 FEET. THESE WINDS COULD CONTRIBUTE TO FIRE
GROWTH AND SPREAD IN AREAS THAT MIGHT STILL HAVE ONGOING WILDFIRES.

TNZ018-041-043-045-047-072-074-087-050315-
/O.NEW.KMRX.HW.A.0004.161206T0300Z-161206T2100Z/
/O.CON.KMRX.WI.Y.0016.000000T0000Z-161205T0300Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
SOUTHEAST MONROE-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK
206 PM EST SUN DEC 4 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...
...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
AFTERNOON. 

* EVENT...SOUTHEAST WINDS OF 15 TO 30 MPH...WITH GUSTS OF 40 TO 50
  MPH THROUGH THIS EVENING. ANOTHER ROUND OF STRONGER SOUTHEAST
  WINDS OF 25 TO 40 MPH...WITH GUSTS UP TO 60 MPH ARE POSSIBLE
  MONDAY NIGHT INTO TUESDAY.

* TIMING...THIS AFTERNOON THROUGH 10 PM LATE THIS EVENING...AND
  LATE MONDAY EVENING THROUGH TUESDAY AFTERNOON.

* IMPACTS...THESE WINDS COULD CONTRIBUTE TO FIRE GROWTH AND 
  SPREAD IN AREAS THAT STILL HAVE ONGOING WILDFIRES. 
  ADDITIONALLY...THEY MAY DOWN TREES OR TREE LIMBS...AS WELL AS 
  POWER LINES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. 
  MOTORISTS SHOULD BE EXTRA CAUTIOUS TO CROSS WINDS ESPECIALLY 
  WHEN DRIVING IN THE HIGHER ELEVATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...AND/OR
GUSTS OF 58 MPH OR STRONGER MAY OCCUR.  CONTINUE TO MONITOR THE
LATEST FORECASTS.

&&

$$

NCZ060-061-TNZ102-050300-
/O.CON.KMRX.WI.Y.0016.000000T0000Z-161205T0300Z/
CHEROKEE-CLAY-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...DUCKTOWN
206 PM EST SUN DEC 4 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

* TIMING...THROUGH 10 PM LATE THIS EVENING.

* WINDS...SOUTHEAST WINDS OF 15 TO 30 MPH...WITH GUSTS OF 40 TO 
  50 MPH. 

* IMPACTS...THESE WINDS COULD CONTRIBUTE TO FIRE GROWTH AND 
  SPREAD IN AREAS THAT STILL HAVE ONGOING WILDFIRES. 
  ADDITIONALLY...THEY MAY DOWN TREES OR TREE LIMBS...AS WELL AS 
  POWER LINES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. 
  MOTORISTS SHOULD BE EXTRA CAUTIOUS TO CROSS WINDS ESPECIALLY 
  WHEN DRIVING IN THE HIGHER ELEVATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

TNZ040-042-044-046-071-073-086-050315-
/O.NEW.KMRX.HW.A.0004.161206T0300Z-161206T2100Z/
NORTHWEST COCKE-NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER-
NW BLOUNT-NORTH SEVIER-NORTHWEST MONROE-
INCLUDING THE CITIES OF...NEWPORT...GREENEVILLE...JOHNSON CITY...
ELIZABETHTON...MARYVILLE...SEVIERVILLE...MADISONVILLE
206 PM EST SUN DEC 4 2016

...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
AFTERNOON. 

* EVENT...STRONG SOUTHEASTERLY MOUNTAIN WAVE WINDS OF 25 TO 40
  MPH...WITH GUSTS UP TO 60 MPH ARE POSSIBLE MONDAY NIGHT INTO
  TUESDAY...ALONG THE IMMEDIATE FOOTHILLS OF THE EAST TENNESSEE
  MOUNTAINS.

* TIMING...LATE MONDAY EVENING THROUGH TUESDAY AFTERNOON.

* IMPACTS...THESE WINDS COULD CONTRIBUTE TO FIRE GROWTH AND SPREAD
  IN AREAS THAT STILL HAVE ONGOING WILDFIRES. ADDITIONALLY...THEY
  MAY DOWN TREES OR TREE LIMBS...AS WELL AS POWER LINES. LOOSE OUTDOOR
  OBJECTS SHOULD BE SECURED. MOTORISTS SHOULD BE EXTRA CAUTIOUS TO
  CROSS WINDS ESPECIALLY WHEN DRIVING IN THE HIGHER ELEVATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...AND/OR
GUSTS OF 58 MPH OR STRONGER MAY OCCUR.  CONTINUE TO MONITOR THE
LATEST FORECASTS.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Dec 3, 3:12 PM EST, 9 minutes earlier.

Area forecast discussion, Dec 3, 3:12 PM EST, 9 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
312 PM EST Sat Dec 3 2016

.SHORT TERM (Tonight through Sunday)... Upper-storm system moving
into the region this evening, bringing light isolated to scattered
rain showers into the Southern Valley and Plateau after 00Z. After
midnight, This activity will begin to overspread the entire region,
with the best coverage and intensity occurring after sunrise on
Sunday morning. The heaviest precipitation will occur across the
far Southern Valley and Plateau. However, widespread totals of 0.25
to 1 inch or rainfall is possible through 00z on Monday.
Complicating things overnight will be the height of the melting
level (which will drop to around 3,000 ft). Thus, some very light
snow could occur along the peaks of the East Tennessee and SW
Virginia Mountains. Accumulations will be very light form a dusting
to perhaps 1/2 an inch at most.

The main concern will shift into the day on Sunday during the late
morning through the late evening as a 40-50 kt 850 mb jet will shift
along the high terrain of the North Carolina and East Tennessee
Mountains. These upper-level winds and the strong SE (downslope)
wind component will lead to sustained winds of 15 to 30 mph along
the high terrain of the Smoky Mountains, along with gusts up to 50
mph. These winds could contribute to wildfire growth and spread in
areas that are still burning in the park. This is true, even with
light rain moving into those areas on Sunday as the downslope
component of the winds will act to erode some of the precipitation
shield along the mountains and their surrounding foothills. A wind
advisory has been issued for these areas from 10 AM to 10 PM Sunday.

.LONG TERM (Sunday Night through Saturday)...Scattered rain showers
will continue over the area Sunday evening...with a few showers
lingering over the area through the night as Sunday's weather system
slowly exits the region.  The area will not see much of a break as
another system moves in from the southwest.  This next system will
bring widespread rain into the area from southwest to northeast for
Monday and Tuesday.  Model consistency becomes quite poor for the
rest of the extended.  Should see a decrease in activity on
Wednesday as the system continues to pull away from the region and
the next system approaches the area. That next system will be a cold
front that will move in around the Thursday time frame.  The ECMWF
is stronger with the frontal passage over the region with deeper
moisture while the GFS has the main lobe of energy to our north with
drier air in place across the MRX CWA. Will go with a
compromise...bringing scattered showers across the area Wednesday
night and Thursday. Much cooler air is expected to push in behind
the front with lows on Thursday night expected to fall into the
teens and 20s and highs Friday only reaching into the 30s. With this
cooler air mass...any lingering showers will transition to light
snow or flurries.  All precip should exits the area for Friday night
and Saturday for cool...dry conditions to begin the weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             43  47  45  56 / 100 100  50  80
Knoxville McGhee Tyson Airport, TN  40  47  42  54 /  90 100  50  70
Oak Ridge, TN                       39  47  42  54 /  90  90  50  60
Tri Cities Airport, TN              35  46  39  53 /  50  80  70  50

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...Wind Advisory from 10 AM to 10 PM EST Sunday for Cherokee-Clay.

TN...Wind Advisory from 10 AM to 10 PM EST Sunday for Blount Smoky
     Mountains-Cocke Smoky Mountains-East Polk-Johnson-Sevier
     Smoky Mountains-Southeast Carter-Southeast Greene-Southeast
     Monroe-Unicoi.

VA...None.
&&

AMP/MJB
Hazardous weather outlook, Dec 3, 3:05 AM EST, 12 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
305 AM EST SAT DEC 3 2016

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-040815-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
305 AM EST SAT DEC 3 2016 /205 AM CST SAT DEC 3 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

LIGHT SNOW ACCUMULATIONS ABOVE 3000 FEET ARE POSSIBLE FROM LATE
TONIGHT THROUGH EARLY SUNDAY MORNING. LESS THAN ONE INCH
ACCUMULATION IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in Tennessee, 2016Wind Advisories in North Carolina, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.